Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 24, 2014, 4:39 PM EDT for Stewart County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2014, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 24, 2014, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WWUS82 KFFC 242039
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN AUG 24 2014
GAZ102-242115-
439 PM EDT SUN AUG 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN STEWART COUNTY UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTVILLE...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHARLES...RICHLAND...WESTVILLE...LUMPKIN AND SANFORD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8500
3198 8501 3218 8479 3208 8464 3202 8465
3191 8473
TIME...MOT...LOC 2039Z 038DEG 10KT 3205 8477
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:31 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 24, 3:31 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT SUN AUG 24 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... BACK DOOR FRONT IS CURRENTLY SITUATED ACROSS THE WESTERN CWFA. MOST OF THE LOW CLOUDS HAVE MIXED OUT...BUT A GOOD CU FIELD REMAINS. DO EXPECT CLOUDS TO FILL BACK IN AFTER DARK. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND WEST OF THE WEDGE FRONT IN THE MOST UNSTABLE AIR. THERE IS SOME POTENTIAL FOR AN ISOLATED THUNDERSTORM ON THE EAST SIDE OF THE WEDGE FRONT...BUT MOSTLY SHOWERS ARE EXPECTED. SKIES SHOULD FILL BACK IN AFTER DARK...WITH MOSTLY CLOUDY CONDITIONS EXPECTED. CLEARING IS ANTICIPATED TOMORROW AS A COOLER AND DRIER AIRMASS SETTLES ACROSS THE REGION. PRECIPITATION CHANCES WILL REMAIN MINIMAL FOR LATER TONIGHT THROUGH MONDAY NIGHT. NLISTEMAA && .LONG TERM /TUESDAY THROUGH SUNDAY/... LATEST GFS NOW IN BETTER AGREEMENT WITH ECMWF AND LINGERS THE UPPER RIDGE INTO LATE THIS COMING WEEK. HAVE THEREFORE LIMITED POPS ON THURSDAY THROUGH FRIDAY TO SLIGHT OR LOW END CHANCE AT BEST IN PORTIONS OF THE AREA. ALSO RAISED POPS A BIT TO HIGHER CHANCE FOR NEXT SUNDAY WITH THE NEW CONSENSUS. OTHERWISE MADE LITTLE OTHER CHANGES TO FORECAST AND PREVIOUS DISCUSSION FOLLOWS... BAKER LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED AT 327 AM EDT SUN AUG 24 2014/ UPPER RIDGE CONTINUES TO DOMINATE ACROSS THE EASTERN CONUS AT THE BEGINNING OF THE EXTENDED. SFC RIDGING DOWN THE EAST COAST IS ALSO PREDOMINATE DURING THIS TIME. DRIER AIR STILL IN PLACE AT THE SFC WITH THE NORTHEAST WINDS BEHIND THE FRONT THAT MOVES THROUGH IN THE SHORT TERM AND WITH HIGH TEMPS IN THE MID TO UPPER 80S...SHOULD MAKE FOR A DECENT DAY ON TUESDAY COMPARED TO THE HOT TEMPERATURES THIS PAST WEEK. DIFFERENCES BETWEEN THE GFS AND ECMWF LATER IN THE WEEK CONTINUE. GFS BREAKS DOWN THE UPPER RIDGE BY THURSDAY AS A COLD FRONT APPROACHES THE SOUTHEAST. ECMWF KEEPS RIDGING IN PLACE AND HOLDS OFF BRINGING THE COLD FRONT INTO THE SOUTHEAST UNTIL THE WEEKEND. HAVE TENDED MORE TOWARDS THE GFS WITH SHOWING THE FRONT LATE IN THE WEEK INTO THE WEEKEND AND THIS IS SLOWER THAN WAS FORECAST YESTERDAY FOR THE SYSTEM. THIS BASICALLY RESULTS IN THE RETURN OF PRECIPITATION FOR LABOR DAY WEEKEND. STILL DIFFERENCES IN MODEL SOLUTIONS REGARDING THE TROPICAL SYSTEM IN THE ATLANTIC. CONSENSUS IS FOR THE SYSTEM AND IMPACTS TO REMAIN EAST OF THE CWA BUT STILL TIME FOR TRACK CHANGES AND THUS NEED TO MONITOR FUTURE FORECASTS FROM THE NATIONAL HURRICANE CENTER. 11 && .AVIATION... 18Z UPDATE... EASTERLY FLOW WILL CONTINUE TO BRING INCREASED MOISTURE TO THE LOW LEVELS OF THE ATMS OVERNIGHT. CIGS ARE CURRENTLY BKN MVFR ACROSS MOST OF THE TERMINAL SITES...CSG IS THE EXCEPTION. CLOUDS MAY GO BETWN SCT-BKN FOR THE REMAINDER OF THE AFTERNOON. DO EXPECT SOME LOWER MVFR CLOUDS TOWARDS SUNRISE...BUT THEY SHOULD BREAK DURING THE LATE MORNING MIXING. THE BEST CHANCES OF PRECIP WILL BE ALONG THE PERIPHERY OF THE LOW CLOUDS THROUGH EARLY EVENING. A DRIER AIRMASS WILL SETTLE OVER THE REGION TOMORROW. //ATL CONFIDENCE...18Z UPDATE... MED CONFIDENCE CIGS. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 85 63 87 / 20 10 5 5 ATLANTA 71 85 64 86 / 20 10 0 5 BLAIRSVILLE 64 80 59 83 / 20 20 10 5 CARTERSVILLE 71 86 63 87 / 30 20 10 5 COLUMBUS 74 89 67 88 / 40 10 0 5 GAINESVILLE 69 84 63 85 / 20 10 5 5 MACON 71 88 65 88 / 20 10 0 5 ROME 71 87 64 88 / 40 20 10 5 PEACHTREE CITY 70 85 62 86 / 30 10 0 5 VIDALIA 70 87 68 89 / 30 10 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA LONG TERM....11/BAKER AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 24, 3:48 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT SUN AUG 24 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 348 PM EDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS INTO THIS EVENING MAINLY ACROSS FAR NORTH GEORGIA AND WEST CENTRAL GEORGIA. HAZARDS... GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WITH ANY STRONGER DEVELOPMENT. DISCUSSION... A WEDGE OF COOL AIR WILL CONTINUE TO BUILD INTO THE AREA AND PRIMARILY STABILIZE THE ENVIRONMENT LIMITING STORM POTENTIAL ACROSS PORTIONS OF THE EAST. THERE IS A BETTER CHANCE FOR THUNDERSTORM DEVELOPMENT NEAR THE PERIPHERY OF THE WEDGE ACROSS FAR NORTH GEORGIA AND WEST CENTRAL GEORGIA INTO THIS EVENING. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. THE BEST CHANCE OF THUNDERSTORMS WILL BE BEFORE 8PM...AND THE OVERALL CHANCE FOR PRECIPITATION WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA ON MONDAY WITH SOME LINGERING MOISTURE ACROSS THE AREA. THE CHANCE OF THUNDERSTORMS MAINLY RETURNS AFTER FRIDAY INTO NEXT WEEKEND WITH INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 24, 12:19 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 ESE MOUNTAIN RIDGE ES 34.09N 84.74W
08/23/2014 BARTOW GA 911 CALL CENTER
A TREE BLEW DOWN ONTO HIGHWAY 41 NEAR THE COBB COUNTY
LINE. TWO OTHER TREES FELL ONTO HOUSES.
&&
EVENT NUMBER FFC1400846
RWILLISSpecial weather statement, Aug 24, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN AUG 24 2014
GAZ102-242115-
439 PM EDT SUN AUG 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN STEWART COUNTY UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTVILLE...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHARLES...RICHLAND...WESTVILLE...LUMPKIN AND SANFORD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8500
3198 8501 3218 8479 3208 8464 3202 8465
3191 8473
TIME...MOT...LOC 2039Z 038DEG 10KT 3205 8477Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.